Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 48, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 30, 2015, 3:20 AM CDT. It took effect at Jul 30, 2015, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2015, 3:20 AM CDT (08:20 UTC)
- In effect from
- Jul 30, 2015, 11:00 AM CDT
- Expired
- Jul 30, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
458 WHUS73 KGRB 300820 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 AM CDT THU JUL 30 2015 ...GUSTY WEST WINDS EXPECTED AGAIN TODAY... .A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE WESTERN GREAT LAKES...PRODUCING GUSTY WINDS FROM LATE THIS MORNING INTO THE AFTERNOON. OFFSHORE WINDS ON LAKE MICHIGAN WILL LIMIT WAVE ACTION...WITH THE HIGHEST WAVES EXPECTED ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. LMZ521-522-541>543-301630- /O.NEW.KGRB.SC.Y.0048.150730T1600Z-150731T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 320 AM CDT THU JUL 30 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...WEST INCREASING TO 15 TO 25 KTS THIS MORNING...THEN DIMINISHING TO 10 TO 20 KTS IN THE LATE AFTERNOON. A FEW GUSTS TO 25 KTS ARE POSSIBLE BEFORE 11 AM. * WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
2 follow-up statements
842 WHUS73 KGRB 301647 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1147 AM CDT THU JUL 30 2015 ...GUSTY WEST WINDS EXPECTED AGAIN TODAY... .A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE WESTERN GREAT LAKES...PRODUCING GUSTY WINDS INTO THE AFTERNOON. OFFSHORE WINDS ON LAKE MICHIGAN WILL LIMIT WAVE ACTION...WITH THE HIGHEST WAVES EXPECTED ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. LMZ521-522-541>543-310000- /O.CON.KGRB.SC.Y.0048.000000T0000Z-150731T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1147 AM CDT THU JUL 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...WEST 15 TO 25 KTS...DIMINISHING TO 10 TO 20 KTS IN THE LATE AFTERNOON. A FEW GUSTS TO 25 KTS ARE POSSIBLE. * WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
837 WHUS73 KGRB 302010 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT THU JUL 30 2015 ...GUSTY WEST WINDS EXPECTED TO SLOWLY DIMINISH THIS EVENING... .A TIGHT PRESSURE GRADIENT REMAINS OVER THE WESTERN GREAT LAKES...PRODUCING GUSTY WINDS. THESE WINDS WILL SLOWLY DIMINISH INTO THE EVENING. OFFSHORE WINDS ON LAKE MICHIGAN WILL LIMIT WAVE ACTION...WITH THE HIGHEST WAVES EXPECTED ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. AS THE PRESSURE GRADIENT CONTINUES TO SLOWLY RELAX...WINDS ON FRIDAY WILL AGAIN BE GUSTY...THOUGH LIKELY NOT TO THE SAME STRENGTH AS TODAY AND YESTERDAY. ANOTHER SMALL CRAFT ADVISORY MIGHT BE NEEDED. LMZ521-522-541>543-310000- /O.CON.KGRB.SC.Y.0048.000000T0000Z-150731T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 310 PM CDT THU JUL 30 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...WEST 15 TO 25 KTS...DIMINISHING TO 10 TO 20 KTS INTO THE EVENING. AS WINDS DIMINISH...A FEW GUSTS TO 25 KTS REMAIN POSSIBLE. * WAVES...1 TO 3 FT...WITH THE HIGHEST WAVES ON THE EASTERN SIDE OF THE BAY OF GREEN BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 3:12 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 30, 3:12 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 312 AM CDT THU JUL 30 2015 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 243 AM CDT THU JUL 30 2015 A FAIRLY VIGOROUS UPPER LEVEL DISTURBANCE...SHOWN ON WATER VAPOR IMAGERY TRACKING THROUGH SOUTHERN MANITOBA AND SASKATCHEWAN...WILL TRACK ALONG THE WISCONSIN AND MICHIGAN BORDER THIS AFTERNOON...COMBINED WITH A SURGE OF HIGHER THETA-E AIR IN THIS REGION. THIS WILL SET THE STAGE FOR THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH. NWP MODELS AND HI-RES MODELS ARE IN GENERAL AGREEMENT ON THE TIMING AND LOCATION OF THESE SHOWERS...SAVE FOR THE CANADIAN MODEL WHICH IS STILL DRY. MODEL SOUNDINGS SHOW A FAIRLY UNSTABLE ATMOSPHERE IN PLACE ACROSS NORTHERN WISCONSIN THIS AFTERNOON...WITH MUCAPES OF 500 TO 700 J/KG. GIVEN THE FORCING AND INSTABILITY IN PLACE WILL RAISE POPS ACROSS THE NORTH THIS AFTERNOON AND INCREASE THE COVERAGE OF POPS FURTHER SOUTH. COVERAGE THIS AFTERNOON COULD ACTUALLY BE MORE WIDESPREAD THAN THE AREA EXPERIENCED WITH THE COLD FRONT THAT PASSED THROUGH YESTERDAY MORNING. STORMS THAT DEVELOP COULD PRODUCE STRONG GUSTY WINDS AS MID LEVEL WINDS WILL STILL BE FAIRLY GUSTY. SURFACE WINDS ARE EXPECTED TO GUST TO 20 TO 25 MPH...LOWER THAN THEY WERE YESTERDAY AFTERNOON. HIGHS TODAY SHOULD GET INTO THE UPPER 70S ACROSS THE NORTH...WITH LOW TO MID 80S FURTHER SOUTH. SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING...BUT SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING RATHER QUICKLY. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 50S TO LOWER 60S. ANOTHER MID LEVEL SHORTWAVE WILL TRACK THROUGH ON FRIDAY...BRINGING A RENEWED CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS. HOWEVER INSTABILITY VALUES WILL BE MUCH LESS THAN TODAY...THEREFORE WILL STAY WITH THE SLIGHT CHANCE POPS FRIDAY AFTERNOON. TEMPERATURES ON FRIDAY WILL BE SIMILAR TO TODAY WITH HIGHS IN THE UPPER 70S TO LOWER 80S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 243 AM CDT THU JUL 30 2015 THE LATEST MEDIUM RANGE ENSEMBLE GUIDANCE CONTINUES TO INDICATE THAT NORTHWEST UPPER FLOW WILL PREVAIL THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...BETWEEN SUB-TROPICAL RIDGING OVER THE ROCKIES AND TROUGHING OVER ONTARIO. SOME AMPLIFICATION IN THE PATTERN WILL OCCUR BY THE MIDDLE OF NEXT WEEK...WHICH THE ECMWF SHOWS BETTER THAN THE GFS. WILL CONTINUE TO SIDE WITH THE ECMWF FOR MUCH OF THIS FORECAST. FRIDAY NIGHT THROUGH SATURDAY NIGHT...CHANNELED SHORTWAVES WILL BE SWINGING ACROSS THE NORTHERN GREAT LAKES FRIDAY NIGHT. THOUGH THEY MAY BRING SCATTERED MID-CLOUDS AT TIMES...PROGGED SOUNDINGS ARE TOO DRY FOR ANY SHOWER THREATS. THIS TREND CONTINUES ON SATURDAY WHEN ANY MID-LEVEL MOISTURE FROM SHORTWAVES WILL BECOME ENHANCED BY DIURNAL INSTABILITY. SOUNDINGS AGAIN HAVE TROUBLE SATURATING BELOW 700MB SO THINK THE ECMWF IS TOO PESSIMISTIC IN GENERATING PRECIP SAT AFTERNOON. WILL THEREFORE STAY WITH A DRY FORECAST. PRECIP CHANCES IMPROVE ON SATURDAY NIGHT AS THE LOW AND MID-LEVEL FLOW TEMPORARILY BACK TO MORE OF A SOUTH OR EVEN SOUTHWEST DIRECTION. THIS BACKING FLOW WILL SUPPORT 925-700MB THETAE ADVECTION WHICH WILL BETTER TARGET CENTRAL AND SOUTHERN WISCONSIN THAN FURTHER NORTH. WILL INCREASE PRECIP CHANCES SOME...BUT WILL NOT GET TOO AGGRESSIVE WITH THE CURRENT DRY PATTERN. NO SIGNIFICANT CHANGES TO TEMPS. REST OF THE FORECAST...PRECIP CHANCES WILL LINGER INTO SUNDAY MORNING...BUT MAY SEE A BREAK IN THE AFTERNOON AS THE WARM/MOIST ADVECTION WEAKENS. ANY BREAK WILL BE SHORT-LIVED HOWEVER...SINCE THE NEXT CANADIAN COLD FRONT WILL ARRIVE SUNDAY NIGHT. CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ALONG THE FRONT...EVEN IF MID-LEVEL FGEN WILL BE WEAKENING ALONG IT. A COOLER AND DRIER AIRMASS WILL THEN MOVE INTO THE REGION FOR MONDAY AND TUESDAY...WITH AFTERNOON SHOWERS AND ISOLATED STORMS POSSIBLE...MAINLY ACROSS NORTHERN WISCONSIN. CONFIDENCE DECREASES BY WEDNESDAY AND THURSDAY...BUT SOME INDICATIONS OF SHORTWAVES PROVIDING OCCASIONAL PRECIP CHANCES DURING THIS TIME. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1133 PM CDT WED JUL 29 2015 CYCLONIC FLOW IS EXPECTED TO PERSIST ACROSS THE AREA THROUGH THURSDAY NIGHT...BUT VFR CONDITIONS SHOULD PREVAIL. AN UPPER LEVEL SHORT WAVE WAS FORECAST TO PASS THROUGH WISCONSIN DURING THE DAY ON THURSDAY WITH SOME OF THE MODELS PRODUCING RAIN AND OTHERS NOT. THE 00Z GFS/00Z CANADIAN WERE DRY...THE 00Z NAM ONLY SPIT OUT A SMALL AREA OF LIGHT QPF...WHILE THE 12Z ECMWF AND 21Z SREF HAD MORE WIDESPREAD AND HIGHER QPF. ANOTHER SHORT WAVE APPROACHES WISCONSIN THURSDAY EVENING BUT MODELS WERE NOT IN AGREEMENT WITH THAT SYSTEM EITHER. AS A RESULT...THE FORECAST REMAINS DRY WITH ONLY SOME SCATTERED TO BROKEN VFR CIGS. WINDS WILL INCREASE AGAIN DURING THE DAY BUT GUSTS WILL NOT BE NEARLY AS HIGH AS THEY WERE DURING THE DAY ON WEDNESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KURIMSKI LONG TERM......MPC AVIATION.......MG
Hazardous weather outlook, Jul 29, 2:41 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 241 PM CDT WED JUL 29 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 241 PM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS FAR NORTHERN WISCONSIN. IF ANY STORMS DO DEVELOP...THEY WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SATURDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IS ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-301945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 241 PM CDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY WEST WINDS WILL QUICKLY SUBSIDE AFTER SUNSET. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SATURDAY NIGHT THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DETERMINE IS ANY OF THESE STORMS WILL BECOME SEVERE. RE/ESB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:25 PM CDT | Special Weather Statement | GRB | Vilas | 50 min |
| Jul 30, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Jul 30, 4:17 PM CDT | Special Weather Statement | GRB | Vilas | 43 min |
| Jul 30, 4:40 PM CDT | Special Weather Statement | GRB | Lincoln | 50 min |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.